Social Anxiety Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
i've been given medication from my doctor for social anxiety four days ago, i took it the first day, but haven't taken it again since. i felt panicky immediately after i took it and felt like i couldn't breathe. it made me feel the same as if i had taken a drug for the flu and i felt drugged up. it was so horrible i am now afraid to take it again.

i was thinking of taking half the dose (5mg instead of 10) to start with, but is this advisable?

what were your experiences of first taking medication?

by the way i'm new to the forum, so hello.
 

·
Banned
Joined
·
38,431 Posts
I too want to know what the med is.

It's certainly possible that your reaction had nothing to do with the med itself, but rather your fear of it. The mind is a very powerful thing and you can get some amazing results if people simply believe something, like one study in which they got college students flying high and acting as if totally stoned by giving them what they truly though to be pot. Except this fake pot had no more mind-altering powers than smoking lawn clippings, but they got the effect they expected it to give them. It truly is all in the mind.
 

·
Registered
Joined
·
19 Posts
i agree what UltraShy said. is highly unlikely that AS SOON as you took the med, it made that happen... id say you were just scared of the med. just relax. the more you worry about it, the more trouble you will have
 

·
Registered
Joined
·
2,661 Posts
Could be a purely psychological panic attack, or a reaction to the meds. SSRIs can definitely cause the intense anxiety and flu-like feeling you described.
 
1 - 6 of 6 Posts
Top